This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.
I have been diagnosed with depression. My doctor has prescribed 50 mg of Zoloft a day, taken in the evening. I have been taking this for 2 weeks now. Since taking the Zoloft, I feel my anxiety level has increased a lot. I feel very scared and hopeless and depressed especially in the morning. Are these side affects of the Zoloft ? Am I taking too much ? I also have insomnia and restlessness in my legs.
I spoke to my doctor about this and she said that anxiety was not a side effect of Zoloft and therefore I should stop taking the medicine for 1 week and swtich to another as the Zoloft was not working for me. Is this correct or should I give the Zoloft more time ?
If I switch from the Zoloft, what should I switch to ?
There are many good antidepressants to choose from which include paxil, celexa, effexor and others.
Usually Zoloft takes 3-4 weeks to really kick in so it may be a little early to tell. Also, Zoloft can increase restlessness and insomnia so sometimes we recommend that it be taken first thing in the morning rather than at night. You might ask your doctor about making that switch first before trying another medication.
The hopeless scared feeling is probably part of the depression. ARe you having psychotherapy as well as medication. If not, you can get help online from my program, www.masteringstress.com. There you can deal directly with the unsolved problems that make up your depression.
Let me just say I took Zoloft a few years back for anxiety, and it made my anxiety so much worse that I couldn't even leave my home. My anxiety before taking the Zoloft was nothing compared to what it was while taking it, so I stopped. I hated it and would never take it again!
I have been on 50 mg of Zoloft now for 6 weeks because of anxiety and depression. I had no idea what was happening to me - I thought that I truly was going crazy. When I was first put on Zoloft my symptoms got worse too, but I have to say I am now better than I was, but still having problems. I was doing great until recently and started with the pains in my chest. My problem is that I can't sleep and just like Ita, I can't stop moving my legs and I shake. Sleeping pills the doctor prescirbed don't work. When I'm having an anxiety attack, xanax doesn't work. It's like my body just rejects it all. The doctor suggested switching me to paxel. I don't know what to do. I don't want to be on any of this stuff and I just keep praying. I'm tired of being tired and feeling so eomtionally unstable. My heart any my prayers truly go out to you all that are going through the same thing. I just hope that someday it will all be used for good. If anyone has any advice... please help.
Hi, I just want to say that I too suffer from anxiety attactks.. I started to get it at night when I would wake up - it felt like a heart attack , because my heart would pound so very fast that I thought I would pass out, I felt short of breath , and like I just wanted to take off running. it is the worst feeling in the world. I was also given zoloft by my Doctor, but Im very skeptical about any drugs.. so I have not taken any of it. and after reading that it tends to make things worst before it gets better i really don't think I will be taking it at all. however the main reason why Im here is to say that I have found something that has helped my tremendously and its all natural.its called
(Feminene) and its composed of all Vitamins B's, I just take 2 tablets 30 min. before dinner and it has to do with leveling your hormones which that is a big factor on the chemical inbalance in the brain. I got it thru a distributor of Market America if you go to www.marketamerica.com and look up for the product called feminene you can get more info on it.. it is great! i now feel better and my palpitations at night I don't feel as often. and if I do get them they're not as bad. its something that I feel I can control. so my heart do go out to all of you for I know exactly how you feel. but keep it in prayers..and I feel I needed to let you know that there is something (NATURAL) out there and to just try it.. for it has done wonders for me. after searching about what causes anxiety its the low level of seratonin in the brain. also bananas and milk help to build seratonin. so knowing more about what causes this inbalance help to know how to correct it. and this product really really Helps.
I had a similar problem with SSRIs. My anxiety levels rocketed. My doctor switched me to mirtazapine (Remeron in the US, Zispin in Europe) 30mg 2 hours before bedtime. After one week I am noticing a huge difference. My sleep is no longer disturbed and my anxiety is virtually gone. The only side effect I notice at the moment is daytime sleepiness and I am told that this is dose related and will disappear shortly. There is also a potential for weight increase, given that it improves the appetite, but as I exercise regularly and watch what I eat, I don't expect this will be a problem. Talk to your doc about this medication. It has been a life saver for me.
hey i read your message and i to take zoloft for 3 weeks and my legs tremble and i sahke all over when i lay down my legs feel like they jerk all over i would love to talk more with you please email me at ***@**** ALSO IF ANYONE WHEN ELSE COLUD BE OF SOME HELP FEEL FREE TO EMAIL ME ALSO THANKS ALOT
I first started takeing Zoloft in High School at age 15 for anxiety. Then I switched to Paxil. Paxil made me absolutely worse and I hated it, not to mention gaining 60 lbs in 6 months. I'm 21 now, and I have been back on Zoloft (50 mg once daily) for months. I find that it really helps my anxity. (in high school it didn't work so well, it just made moody). I also have xanax on hand in case of a severe panic attack but find that I haven't had to use use it at all. I have a few complaints about Zoloft though. I still have not been able to lost the weight I gained on Paxil, I'm told that it is probably slowing down my metabolism. Also, when I took it at night or even late afternoon, I had a lot of trouble sleeping (vivid nightmares, etc), and now when I take it in the morning I get headaches throughout the day.
Not sure if I'll ever find a perfect drug for this, perhaps it's something to overcome with time and positive thinking, rather than drugs.
i just spoke to my son who was just perscribed zoloft and is now experiencing insomnia and extreme anxiety, even feelings of rage ever since beginning this medication. he stated that the experience has been so horrible that he has no intentions of continuing with the medication any longer. he is 24 and has been taking 50mgs for only 3 days.
I am 24 years old and I've been on zoloft for almost a year. I started out having feelings of unreality, overwhelming feeling of fear that I was going to die. That something bad was going to happen to me. I went to the hospital thinking I was about to die. I went to my doctor and he told me I was suffering form panic disorder and Generalized Anxiety Disorder. I'm on 150mg and Im about 85% better. From time to time I get minor panic attacks here and there but nothing major. It does take some time for it to kick in. It took me like 3 weeks. Let me know if u would like any further information.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.